Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Enlarged prostate, urinate frequently. What is the cure? - Online Doctor Chats

Date : 14-Mar-2013
User rating for this question
Very Good Posted in: Urinary and Bladder Problems
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
User:hello doctor
User:my father has an enlarged prostate due to which he urinates frequently
User:we did a test and consulted a doctor....
Doctor:May i know his age ?
User:since there was no blocakes, doctor suggested to not do surgery but just take medicines
User:he is 71 now
User:he prescribed capsule Tamdura for this problem
Doctor:you mean, there was no blockage of urine flow ?
User:yes in the report...
Doctor:was a ultrasound done ?
Doctor:did it show the volume of prostrate tissue ?
User:yes..the test name was 2D real time abdominal sonology study
Doctor:Tamdura is a good drug, it is a combination of tamsulosin and dutasteride
User:For prostate, it says - "Prostate is enlarged in size and measures 3.6 x 4.6 x 4.0 cms. App vol: 36.4cc.
Doctor:does your father have any other issues or symptoms ?
User:if not the operation, does this medicine need to be taken life long?
Doctor:May i know how the diagnosis was done ? did he have any problems ?
User:no we did a comprehensive health check up in Manipal hospital in Bangalore
Doctor:first and foremost, surgery can be postponed for as long as possible, with the use of medications
Doctor:and for your information, since your father probably does not have symptoms , there is no need for surgery at all
Doctor:While tamsulosin improves the flow, dutasteride reduces the size of prostate over long term
User:but doesnt the medicines have any side effects
User:and that too to be taken everyday
Doctor:so with time, the need for surgery will be completely removed
Doctor:they may have effects like dry mouth, etc , but they are less than the effects of surgery
User:ok...yes..with the medicines he feels little heaviness in the head like a hangover
User:ok doctor..i just wanted to double check and you have clarified my doubts
Doctor:yes, they can cause postural hypotension, dizziness, vertigo, headahce, etc
Doctor:but , with time they do subside
User:ok...well...thank you doctor...
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor